Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Fort Worth, TX

April 28, 2021Parker County, Texas

NWS Fort Worth, TX issued this special weather statement at Apr 28, 2021, 6:49 PM CDT for Parker County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2021, 6:49 PM CDT (23:49 UTC)
Expired
Apr 28, 2021, 7:15 PM CDT
In force
26 min
Issued by
NWS Fort Worth, TX

County Parker County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 72 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 678 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
678 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
635 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
394 m²/s²
Significant tornado parameter
1.7
Supercell composite
12.5

Open this sounding in Storm Lab

The text

As transmitted.

030 
WWUS84 KFWD 282349
SPSFWD

Special Weather Statement
National Weather Service Fort Worth TX
649 PM CDT Wed Apr 28 2021
 
TXZ116-117-290015-
Palo Pinto TX-Parker TX-
649 PM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PARKER AND SOUTHEASTERN
PALO PINTO COUNTIES UNTIL 715 PM CDT...

At 648 PM CDT, Doppler radar was tracking a strong thunderstorm 10 
miles north of Lipan, or 10 miles south of Mineral Wells, moving 
east at 30 mph.

Nickel size hail will be possible with this storm.
  
 Locations impacted include...
Weatherford, Mineral Wells, Cool, Mineral Wells State Park and
Millsap.

A Tornado Watch remains in effect until 900 PM CDT for north central
Texas.

LAT...LON 3283 9822 3292 9777 3256 9781 3256 9807
      3254 9807 3251 9830
TIME...MOT...LOC 2348Z 249DEG 27KT 3265 9811 

$$

Dunn

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Apr 28, 2:39 PM CDT, 4 hours 10 minutes earlier.

Area forecast discussion, Apr 28, 2:39 PM CDT, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
239 PM CDT Wed Apr 28 2021

...New Long Term...

.SHORT TERM... /Issued 203 PM CDT Wed Apr 28 2021/
/This afternoon through Thursday/

Scattered showers and storms continue to move across parts of North
TX. While intensity and coverage has decreased over the last couple
of hours, there's still some lightning with some of the storms. This
activity will continue to move out of our area....as renewed showers
and storms develop later this afternoon and evening. Latest high-res
guidance continues to show this development with some of the
storms quickly becoming strong or severe. With plenty of low-level
moisture, instability, and shear the environment definitely
support this activity. Now, one thing that remains uncertain is
the influence of the morning convection to the coverage of severe
storms. Right now, most areas across the northwest and along the
Red River are pretty stable with the deep coverage of clouds.
However, we've been seeing some clouds clearing to our southwest,
just east of the dryline that could result in the first round of
re-development later this afternoon. If I were to pick, the first
area to monitor will be to our west/southwest (along/south I-20
and west of I-35). As storms develop and continue to move
northeastward, they will be capable of producing large hail,
isolated damaging wind gusts, and a few tornadoes. A Tornado Watch
has been issued for the counties west of the DFW Metroplex until
02Z, and additional watches may be needed this evening. Still, the
coverage of severe weather will depend on how much the airmass is
able to destabilize. The initial development will likely remain
scattered, but as they move eastward this evening they will likely
merge into a cluster or line. While the severe potential remains
tonight, there will be a transition to a heavy rain flooding
threat through the overnight hours for all North and Central TX.
We're still expecting rainfall totals through Thursday around
1-3" over most locations, but there could be isolated instances of 4-6"+
in some areas. A Flash Flood Watch might be needed if confidence
in widespread higher precip totals increases.

Showers and storms will continue into Thursday as the low level
pressure system moves across Central TX. The potential for lightning
and strong/severe weather will shift to the east/southeast by
Thursday afternoon.

Sanchez

&&

.LONG TERM... /NEW/
/Thursday Night Onward/

Some showers and thunderstorms should continue into Thursday
evening/night particularly across Central Texas despite the
surface frontal zone having cleared the forecast area to the
southeast. Models still vary drastically on the amount of
isentropic ascent associated with warm advection atop the frontal
surface heading into Friday, with the NAM being a rather
aggressive outlier. NAM solutions depict fairly widespread precip
continuing in close proximity to a cutoff 850-925mb circulation
positioned just west of the CWA, but most other coarser guidance
does not maintain this feature. Without this low pressure
circulation present, warm advection would be much weaker, and the
potential for continued rainfall on Friday would be significantly
less. We'll carry some low PoPs until there's better consistency
on Friday's precip potential, but current thinking is that most
of the area would be slowly drying out with decreasing clouds
through the day.

One area where model agreement has improved some from previous
forecasts is on the return of showers and thunderstorms over the
upcoming weekend. An upper low is expected to become cutoff to
our west tomorrow, which will then eject a couple days later and
move directly overhead late Saturday and Sunday. This should lead
to widely scattered showers and thunderstorms over much of the
CWA, with the greatest chances generally located across Central
Texas late Saturday into Sunday. A very modest CAPE/shear
parameter space doesn't suggest much potential for strong or
severe thunderstorms during this time frame, and activity should
consist of a rather messy convective presentation without a
focusing boundary present. Widespread attendant cloud cover should
hold highs in the 70s and low 80s for most locations over the
weekend.

A sharp warmup should occur early next week as the upper low
moves east and ridging takes its place. Another fast-moving
disturbance and attendant weak front may arrive sometime around
Tuesday or Wednesday next week which could bring another shot at
rain/storms to parts of the area.

-Stalley

&&

.AVIATION... /Issued 1257 PM CDT Wed Apr 28 2021/
/18Z TAFs/

Concerns...Breezy south winds today. Convection this afternoon and
tonight accompanied by low ceilings/visibilities. FROPA late
tonight with lingering showers through Thursday afternoon.

Conditions will deteriorate late this afternoon and evening as
SHRA/TSRA redevelop ahead of a cold front and dryline. This activity
is expected to remain scattered as it develops across west TX, but
will eventually congeal into a line as it crosses the I-35 corridor
tonight. With increasing confidence of coverage of showers/storms
tonight, we introduced TSRA between 04-06Z for all the DFW Metroplex
sites and 06-09Z for Waco. This activity should be east of the sites
by early Friday afternoon. Otherwise, winds at all sites will shift
to the north late tonight as the front moves south.

Ceilings have lifted to VFR across most sites, but will drop
again with the convection this evening and overnight. IFR cigs/vis
are possible late tonight and Thursday.

Sanchez

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    66  74  60  77  58 /  90  80  40  20  20
Waco                68  74  62  74  59 /  90  80  40  30  30
Paris               67  74  59  74  54 /  90  90  40  20  10
Denton              62  73  56  75  53 /  90  70  40  20  20
McKinney            65  74  58  74  56 / 100  80  40  20  20
Dallas              68  75  62  77  60 /  90  80  40  20  20
Terrell             66  74  60  74  56 /  90  90  50  30  20
Corsicana           68  76  62  75  59 /  80  80  50  30  20
Temple              66  75  61  74  58 /  90  70  40  30  30
Mineral Wells       61  71  55  74  54 /  90  60  40  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Apr 28, 2:15 PM CDT, 4 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
215 PM CDT Wed Apr 28 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291230-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
215 PM CDT Wed Apr 28 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
Thunderstorms are expected through the rest of this evening and
tonight. Some storms will be severe, especially along and west of
Interstate 35. Large hail and damaging winds will be the main
hazards, but a few tornadoes can't be ruled out. In addition, heavy
rainfall could support isolated flash flooding overnight and into the
early morning hours on Thursday.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thunderstorm chances will continue Thursday. Although a few strong
storms may linger across East Texas, the primary hazard will be from
heavy rainfall and flooding. Thunderstorms should gradually end by
Thursday evening.

Additional scattered thunderstorms are possible Saturday and Sunday,
but the severe weather threat appears low during this time period.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible across much of the region this
afternoon and evening.

In the hours before

Special weather statement, Apr 28, 1:54 PM CDT, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
154 PM CDT Wed Apr 28 2021

TXZ091-281930-
Montague TX-
154 PM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MONTAGUE COUNTY UNTIL 230
PM CDT...

At 153 PM CDT, Doppler radar was tracking a strong thunderstorm near
Stoneburg, or near Bowie, moving northeast at 45 mph.

Nickel size hail will be possible with this storm.

 Locations impacted include...
Bowie, Nocona and Stoneburg.

LAT...LON 3361 9763 3351 9798 3368 9798 3387 9763
TIME...MOT...LOC 1853Z 235DEG 39KT 3362 9791

Dunn
Special weather statement, Apr 28, 2:19 PM CDT, 4 hours 30 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
219 PM CDT Wed Apr 28 2021

TXZ091-092-281945-
Cooke TX-Montague TX-
219 PM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MONTAGUE AND
NORTHWESTERN COOKE COUNTIES UNTIL 245 PM CDT...

At 219 PM CDT, Doppler radar was tracking a strong thunderstorm near
Nocona, moving northeast at 55 mph.

Nickel size hail will be possible with this storm.

 This storm will remain over mainly rural areas of northeastern
Montague and northwestern Cooke Counties.

LAT...LON 3391 9746 3389 9745 3384 9746 3382 9743
      3382 9737 3388 9733 3386 9733 3389 9731
      3387 9728 3386 9726 3392 9723 3389 9718
      3387 9718 3369 9763 3390 9763 3392 9760
      3390 9756 3392 9751
TIME...MOT...LOC 1919Z 235DEG 49KT 3380 9761

Dunn
Special weather statement, Apr 28, 6:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
649 PM CDT Wed Apr 28 2021

TXZ116-117-290015-
Palo Pinto TX-Parker TX-
649 PM CDT Wed Apr 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PARKER AND SOUTHEASTERN
PALO PINTO COUNTIES UNTIL 715 PM CDT...

At 648 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Lipan, or 10 miles south of Mineral Wells, moving
east at 30 mph.

Nickel size hail will be possible with this storm.

 Locations impacted include...
Weatherford, Mineral Wells, Cool, Mineral Wells State Park and
Millsap.

A Tornado Watch remains in effect until 900 PM CDT for north central
Texas.

LAT...LON 3283 9822 3292 9777 3256 9781 3256 9807
      3254 9807 3251 9830
TIME...MOT...LOC 2348Z 249DEG 27KT 3265 9811

Dunn

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 10:12 PM CDTSpecial Weather StatementFWDYoung33 min
Apr 27, 10:47 PM CDTSpecial Weather StatementFWDYoung28 min
Apr 27, 11:14 PM CDTSpecial Weather StatementFWDJack31 min
Apr 27, 11:57 PM CDTSpecial Weather StatementFWDMontague33 min
Apr 28, 3:46 AM CDTSevere Thunderstorm WarningFWDStephens, Young59 min
Apr 28, 4:27 AM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto, Stephens, Young63 min
Apr 28, 4:50 AM CDTSpecial Weather StatementFWDJack, Young25 min
Apr 28, 5:36 AM CDTSpecial Weather StatementFWDPalo Pinto24 min
Apr 28, 6:01 AM CDTSpecial Weather StatementFWDJack29 min
Apr 28, 6:44 AM CDTSpecial Weather StatementFWDStephens31 min
Apr 28, 7:10 AM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens65 min
Apr 28, 7:27 AM CDTTornado WarningFWDPalo Pinto, Stephens19 min
Apr 28, 7:59 AM CDTRiver Flood WarningFWDDallas48 hr
Apr 28, 8:05 AM CDTSpecial Weather StatementFWDPalo Pinto, Parker55 min
Apr 28, 9:24 AM CDTRiver Flood WarningFWDHunt70 hr
Apr 28, 9:24 AM CDTRiver Flood WarningFWDHunt, Kaufman, Rockwall52 hr
Apr 28, 12:47 PM CDTAreal Flood AdvisoryFWDGrayson118 min
Apr 28, 1:54 PM CDTSpecial Weather StatementFWDMontague36 min
Apr 28, 2:37 PM CDTFlash Flood WatchFWDCollin, Cooke, Dallas, Delta, Denton, Fannin and 13 more16 hr
Apr 28, 4:33 PM CDTSevere Thunderstorm WarningFWDComanche, Eastland34 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.